What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 6, 2:40 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, May 6, 2:40 PM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Miami FL
340 PM EDT Tue May 6 2025
...New LONG TERM...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 1129 AM EDT Tue May 6 2025
The mid-week period will feature the rebuilding of a mid-level ridge
over South Florida, helping to stabilize the atmosphere to an
extent. This will be more so the case on Wednesday as the ridge
regains its magnitude and mid-level temperatures start to rise
several degrees. However, this will not be entirely the case today
as the ridge will just be starting to build and thus warm air
advection is not expected to be strong. This is evidenced by
ensemble guidance only showing an increase of about 1 degree
celsius, if that. Additionally, the rebuilding high pressure signals
that warmer low level and surface temperatures are likely due to
subsidence, which will increase the low level lapse rates, plus the
mid-level lapse rates will also be adequate. CAPE values based on
latest forecast soundings and 12Z MFL sounding look to rise to
2500-3000 J/kg for many areas while dew point temps will be well
into the 70s as well. Therefore, while the rebuilding high
pressure will inhibit convective growth/initiation to an extent,
the unstable state of the atmosphere leads to a conclusion that
there will still be some scattered showers and thunderstorms in
the afternoon and this will be further aided by the afternoon Gulf
breeze and Atlantic sea breeze for extra lift and low level
convergence. Flow will be veering a little more easterly to a
SE/SSE direction, which points to the strongest storms developing
over the interior and towards Gulf coast locations. Nevertheless,
a few storms are still possible along the east coast as well with
the highest chances for Palm Beach county given the southerly wind
component. Overall, while subsidence from an amplifying ridge
will try to hamper convection, parameters exist for some stronger
storms again and a few could become marginally severe or at
minimum near-severe. Primary threats will once again be for strong
winds, large hail, and heavy downpours.
The mid-level ridge will amplify further on Wednesday with mid-level
temperatures rising to help diminish strong thunderstorm chances.
However, there will be enough low level moisture in place to still
support a few scattered showers and isolated thunderstorms
especially along the sea breezes and where they collide. Low level
flow will still be out of the SSE which will put the focus for
development on Wednesday towards the Lake Okeechobee region and
inland South Florida where the sea breezes collide.
Temperatures for the mid week period are expected to rise further
given high pressure building back over the area. Max temperatures
today and on Wednesday are expected in the upper 80s to low 90s for
most areas except the east coast beaches which will hit the low to
mid 80s. With dew points in the 70s, heat indices could climb into
triple digits for a few hours particularly for interior SW Florida.
These are the highest heat index values in quite a while, so persons
are advised to use extra caution to protect themselves against the
heat in SW Florida. Elsewhere, heat indices will top out in the
low to mid 90s.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 308 PM EDT Tue May 6 2025
Mid level ridging will hold strong over South Florida through
Thursday while surface high pressure centered over the western
Atlantic extends towards South Florida. With plenty of subsidence
in place along with a west to northwest wind flow aloft, this will
allow for the relatively drier air mass to remain in place across
the region through Thursday. At the surface, a light to moderate
southeasterly synoptic wind regime will remain in place due to the
location of the surface high in the western Atlantic. This will
allow for just enough lower level moisture to move in to support
the development of scattered showers and thunderstorms where the
sea breezes collide on Thursday afternoon. This will help to keep
the highest chance of showers and storms over the Lake Okeechobee
region as well as interior portions of Southwest Florida during
this time frame. High temperatures on Thursday will generally rise
into the mid to upper 80s across the east coast metro areas and
into the lower 90s across interior portions of Southwest Florida.
For the end of the week and into the upcoming weekend, mid level
ridging begins to break down on Friday in response to a deepening
mid level low/trough complex moving out of the Southern Plains
towards the lower Mississippi Valley and Gulf Coast states. At
the surface, this will cause a frontal boundary to slowly push
across the Southeast on Friday and then into the Northern and
Central portion of the Florida Peninsula over the upcoming
weekend.
The uncertainty in the forecast still remains high heading into
the upcoming weekend and into early next week as the latest
guidance suite has trended slower in regards to the southeastern
progression of the surface frontal boundary as well as the mid
level trough/low complex. This delay could keep some of the drier
air in place through the weekend and pushing the moisture surge
across the region into the early portion of next week. While there
would still be enough lower level moisture in place to support
convection due to sea breeze development and interaction over the
weekend, the added mid level support and frontal boundary support
may be delayed until the early portion of next week. The latest
forecast takes a blend of the forecast models and favors the
highest chances of showers and thunderstorms (50-60 percent)
focused over the Lake Region as well as Southwest Florida each
afternoon with lower chances (30-40 percent) over the east coast
metro areas through the weekend. High temperatures through the
weekend will generally rise into the mid to upper 80s across the
east coast metro areas to the lower 90s across interior portions
of Southwest Florida.
&&
.AVIATION...
(18Z TAFS)
Issued at 1129 AM EDT Tue May 6 2025
Southeast winds prevail today with VFR conditions expected across
most areas. Shower and thunderstorm activity expected to remain
across inland and Southwest Florida, so no mention of thunder for
eastern sites with this update, although they may impact APF.
&&
.MARINE...
Issued at 1129 AM EDT Tue May 6 2025
High pressure will slowly rebuild over the local waters through mid-
week, with prevailing winds out of the SE at 10-15 knots and seas
generally less than 2 feet. A few localized showers and
thunderstorms remain possible each day, which can cause locally
higher wind and seas at times.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 76 85 74 86 / 0 10 0 10
West Kendall 73 88 71 89 / 0 10 0 10
Opa-Locka 74 88 73 89 / 0 10 0 20
Homestead 76 85 73 87 / 0 10 0 10
Fort Lauderdale 75 83 74 85 / 0 10 10 20
N Ft Lauderdale 75 85 73 85 / 0 10 10 20
Pembroke Pines 76 90 75 90 / 0 10 0 20
West Palm Beach 73 85 72 86 / 10 20 10 20
Boca Raton 74 86 73 88 / 10 10 10 20
Naples 72 88 72 88 / 20 20 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...Redman
LONG TERM....CWC
AVIATION...Rizzuto
In the hours before
Special weather statement, May 6, 3:54 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Miami FL
454 PM EDT Tue May 6 2025
FLZ066-070-071-062130-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
454 PM EDT Tue May 6 2025
...A strong thunderstorm will impact portions of northeastern
Collier, southeastern Hendry and central Broward Counties through 530
PM EDT...
At 454 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles south of Hendry Correctional, or 22
miles southeast of Ave Maria, moving northeast at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hendry Correctional, Big Cypress Seminole Reservation, Big Cypress
National Preserve, and Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2597 8100 2601 8118 2622 8136 2649 8133
2627 8082
TIME...MOT...LOC 2054Z 220DEG 15KT 2614 8115
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CWCSpecial weather statement, May 6, 4:12 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
512 PM EDT Tue May 6 2025
FLZ066-070-062215-
Hendry FL-Inland Collier County FL-
512 PM EDT Tue May 6 2025
...A strong thunderstorm will impact portions of Extreme Northeast Collier and
central Hendry Counties through 615 PM EDT...
At 511 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Devils Garden, or 10 miles southwest of
Montura. This storm was nearly stationary.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Collier
and central Hendry Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2650 8134 2664 8134 2673 8115 2641 8115
TIME...MOT...LOC 2111Z 252DEG 3KT 2658 8124
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, May 6, 4:16 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
516 PM EDT Tue May 6 2025
FLZ063-066-062215-
Hendry FL-Glades FL-
516 PM EDT Tue May 6 2025
...A strong thunderstorm will impact portions of extreme northwestern Hendry
and extreme southwestern Glades Counties through 615 PM EDT...
At 516 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Charleston Park, or 8 miles west of
Labelle. This storm was nearly stationary.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Hendry
and southwestern Glades Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2681 8156 2681 8147 2664 8148 2665 8157
2679 8157
TIME...MOT...LOC 2116Z 261DEG 0KT 2673 8157
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, May 6, 4:30 PM EST, 1 hour before
Special Weather Statement
National Weather Service Miami FL
530 PM EDT Tue May 6 2025
FLZ066-069-070-062230-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
530 PM EDT Tue May 6 2025
...Strong thunderstorms will impact portions of eastern Collier,
southeastern Hendry, and southwestern Palm Beach Counties
through 630 PM EDT...
At 529 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Hendry
Correctional to 16 miles southwest of Big Cypress Seminole
Reservation to near Copeland. Movement was east at 5 mph.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hendry Correctional, Big Cypress Seminole Reservation, Big Cypress
National Preserve, Carnestown, Copeland, Miles City, Sunniland,
Fakahatchee Strand State Preserve, Jerome, and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2623 8138 2644 8122 2643 8088 2617 8088
2581 8115 2593 8144
TIME...MOT...LOC 2129Z 278DEG 5KT 2638 8117 2620 8121 2598 8133
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, May 6, 4:44 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
544 PM EDT Tue May 6 2025
FLZ063-066-062245-
Hendry FL-Glades FL-
544 PM EDT Tue May 6 2025
...A strong thunderstorm will impact portions of north central Hendry
and southwestern Glades Counties through 645 PM EDT...
At 544 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Labelle. This storm was nearly stationary.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Port La Belle, and Ortona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2673 8147 2686 8150 2691 8129 2672 8123
TIME...MOT...LOC 2144Z 249DEG 2KT 2680 8142
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BaxterSpecial weather statement, May 6, 4:57 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Miami FL
557 PM EDT Tue May 6 2025
FLZ069-070-062300-
Coastal Collier County FL-Inland Collier County FL-
557 PM EDT Tue May 6 2025
...Strong thunderstorms will impact portions of southern Collier
County through 700 PM EDT...
At 556 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Royal Palm
Hammock to 8 miles northwest of Big Cypress National Preserve.
Movement was southwest at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marco Island, Everglades City, Carnestown, Marco Island Airport,
Copeland, Royal Palm Hammock, Plantation Island, Big Cypress National
Preserve, South Blocks Golde, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, Port Of The Island, Jerome, Deep Lake,
and Key Marco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2596 8171 2595 8166 2597 8170 2614 8157
2605 8106 2581 8126 2589 8148 2585 8153
2592 8155 2590 8163 2594 8165 2590 8168
2593 8168 2590 8172 2596 8175
TIME...MOT...LOC 2156Z 058DEG 7KT 2602 8157 2602 8119
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Baxter